Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Kaletra Dosing Change With Viramune

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Kaletra

Brand name: Kaletra Generic name: lopinavir/ritonavir, or LPV/r Class: Protease inhibitor (PI) Manufacturer: Abbott Laboratories, www.kaletra.com , (800) 222-6885 AWP: $904.99/month for tablets, $420.95 for 160 mL solution Standard Dose: Two tablets (200 mg lopinavir/50 mg ritonavir) twice a day or four 200/50 mg tablets once daily for people with less than three lopinavir resistance-related mutations, as shown on a resistance...
Ask the Experts

Adjust Abacavir dose with Kaletra?

Is it true that Kaletra will lower blood levels of abacavir? If so, should an adjustment be made to the abacavir dosage? Thanks....
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
There is no dose change of abacavir with Kaletra that I am aware of.In general, Kaletra, a combo PI that contains a small amount of ritonavir, will inhibit the activity of an enzyme that metabolizes many of the other PIs. This means that if... Read more »

Switching from Kaletra to Viramune follow-up question

Dr. Boyle: Thank you for your answer. Here is a follow-on question: Can I switch to Sustiva now or in a few weeks (I started it in place of Kaletra on 1-7-04)? Can I switch back to Kaletra now or in the future? I will get my lipids down and my...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
First, if you're having "itching and some rash" on the 200mg dose of nevirapine you should not increase the dose until you have been evaluated by your doctor as that places you at higher risk for severe rash once you go to the 400mg... Read more »

Truvada+Kaletra or Truvada+Viramune

Hi, I'm ready to start meds for first time and my Dr. has recommended two options for me. Truvada+Kaletra or Truvada+Viramune. I would like the option that has the least side effects and least toxic. I'm a little concerned with the...
Edwin DeJesus, M.D., F.A.C.P.

Response from Edwin DeJesus, M.D., F.A.C.P.

Both of those regimens are very effective in treating HIV, but the side effects profiles are quite different. Kaletra has been associated more with gastrointestinal side effects, such a change in bowel movements, and alterations on your lipids,... Read more »

Change to Viramune+Combivir

Hi, I'm woman (38yrs). And I've been on Crixivan+Combivir (3 times a day) for almost 10 yrs with excellent results. Under 50copies and + than 550-650 CD4, without resistance. My doctor decided to change my therapy to Viramune+Combivir in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There may be less risk for lipodystrophy going from indinavir to nevirapine. The risk may be reduced further if the AZT + 3TC were also switched to either tenofovir + FTC (Truvada) or abacavir + 3TC (Epzicom) which drops the thymidine analogue... Read more »
Connect With Others

New Kaletra Formulation.....

Posted by Anonymous, 3 Replies
Hello.
I am looking at changing from Sustiva to Kaletra (My Nuke backbone is Truvada), however I have concerns about the side effect profile of Kaletra.
I hear that the newer formulation of Kaletra has less side effects that the old one - has anyone... Read more »

Kaletra body changes..

Posted by Lovinlife, 1 Reply
I recently started taking Kaletra. Has anybody experienced body changes on Kaletra? My doctor didn't mention anything about it but after looking on line, I see a lot of people saying that Kaletra causes lipodystrophy. Anybody have experience with... Read more »

First Regimen = Sustiva + Combivir + Kaletra?

Posted by placation, 4 Replies
Hey guys (and gals). I am sure this has been addressed in some other post through some other thread in the past, but it would take forever to try to find those messages. So, here's my question and my issues...

My doc subscribed Sustiva + Combivir +... Read more »

viramune

Posted by Anonymous
Can anyone share their personal experiences with viramune. I'm getting ready to dose escalate and am apprehensive on what to expect.

Read more »